MAUDE Adverse Event Report: ABBOTT VASCULAR INC. OMNILINK ELITE; STENT, ILIAC

ABBOTT VASCULAR INC. OMNILINK ELITE; STENT, ILIAC
Model Number 1012625-59
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat the iliac artery.The 9x59mm otw omni elite balloon expanding stent (bes) was attempted to be advanced to the target lesion without an introducer sheath and resistance was noted with the patient anatomy when the bes was entering the patient.The stent became dislodged outside the patient prior to entering the patient.The omni elite bes was able to be removed from the guide wire.A 7fr introducer sheath was inserted and another omni elite bes was used to continue the procedure.There was no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection and dimensional analysis were performed on the returned device.The reported material deformation was confirmed.The reported difficulty to advance could not be replicated in a testing environment as it was related to operational context of the procedure.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported issue appears to be related to circumstances of the procedure as it is likely the device interacted with the patient¿s anatomy during advancement causing the reported failure to advance and subsequent material deformation.Additionally, a introducer sheath was not used which would have provided further support in advancing against difficult anatomy.It should be noted that the omnilink elites stent delivery system instruction for use list an introducer sheath as a required material and states: standard percutaneous technique should be used to place the introducer sheath.In this case, it is unknown if the instruction for use (ifu) deviation related to failure to follow steps (not using an introducer sheath) caused the reported difficulties; therefore, an in-service letter will not be requested.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6: medical device problem code 2017- failure to follow steps / instructions.Correction - h6: medical device problem code 2923 was removed.
 
Event or Problem Description
Subsequent to the initially filed report, the following additional information was received: it was reported the 9x59mm otw omni elite balloon expanding stent (bes) was inserted over an unspecified guidewire into the patient without a guiding catheter or introducer sheath.Then during advancement of the bes, resistance with the anatomy was noted and the stent was observed mangled.Therefore, the bes was removed without issue.No additional information was provided.

Brand Name
OMNILINK ELITE
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22053501
Report Number2024168-2025-05240
Device Sequence Number14759473
Product Code NIO
UDI-Device Identifier08717648179358
UDI-Public(01)08717648179358(17)260228(10)2092941
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number1012625-59
Device Catalogue Number1012625-59
Device Lot Number2092941
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2025
Supplement Date Received by Manufacturer06/03/2025
Initial Report FDA Received Date05/20/2025
Supplement Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown